Alert archive / Wyoming / Flash Flood Warnings in 2015

Flash Flood Warning 8, NWS Riverton, WY

May 26, 2015Johnson County, Wyoming

NWS Riverton, WY issued this flash flood warning at May 26, 2015, 1:12 PM MDT for Johnson County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2015, 1:12 PM MDT (19:12 UTC)
Expired
May 26, 2015, 7:00 PM MDT
In force
6 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WGUS55 KRIW 261912
FFWRIW
WYC019-270100-
/O.NEW.KRIW.FF.W.0008.150526T1912Z-150527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
112 PM MDT TUE MAY 26 2015

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 700 PM MDT

* AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE  
  WARNED AREA.  RAINFALL RATES OF 3.5 INCHES AN HOUR WERE ESTIMATED
  BY RADAR.  RAINFALL OF .6 OF AN INCH HAS ALREADY FALLEN.  RAINFALL
  OVER 3 INCHES ARE POSSIBLE WITH THIS THUNDERSTORM BY 3 PM MDT.
  THIS IS OVER THE AREA THAT FLOODED ON SUNDAY.  THE GROUND IS 
  SATURATED AND SIGNIFICANT FLASH FLOODING IS POSSIBLE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  KAYCEE AND I25 EXIT 249.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 255 AND
261.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4376 10655 4366 10655 4360 10690 4369 10690

$$

C. BAKER
1 follow-up statement
227 
WGUS75 KRIW 262137
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
337 PM MDT TUE MAY 26 2015

WYC019-262151-
/O.CAN.KRIW.FF.W.0008.000000T0000Z-150527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON WY-
337 PM MDT TUE MAY 26 2015

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTH CENTRAL
JOHNSON COUNTY IS CANCELLED...

HEAVY RAIN HAS ENDED OVER THE WARNED AREA. THUNDERSTORMS WERE MOVING
AWAY FROM THE MIDDLE FORK OF THE POWDER RIVER DRAINAGE.  THE THREAT
OF FLASH FLOODING IN THE AREA HAS DECREASED.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4376 10655 4366 10655 4360 10690 4369 10690

$$

C. BAKER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at May 26, 1:09 PM MDT, 3 minutes earlier.

Area forecast discussion, May 26, 1:09 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RIVERTON WY
109 PM MDT TUE MAY 26 2015

.UPDATE...

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE BIGHORNS...OWL
CREEKS...JOHNSON...NATRONA...HOT SPRINGS AND WASHAKIE COUNTIES
THROUGH MIDNIGHT. SLOW MOVING SHOWERS AND THUNDERSTORMS ARE
FORMING AND MOVING ACROSS SATURATED SOILS AND ARE PRODUCING
RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR IN SOME CASES.
SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE AFTER
MIDNIGHT.

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

WV IMAGERY SHOWING...SHOWING GENERAL LW TROF ACROSS WRN 2/3S OF THE
CONUS WITH EMBEDDED SW TROF OVR THE NRN...CNTRL...AND INTO THE SRN
PLAINS. UPSTREAM...ANOTHER SW TROF WITH CLOSED LOW RESIDES DOWN THRU
THE WRN CSTL STATES WITH CENTER OF CIRCULATION OVR WA. IN BETWEEN
THESE TWO...WEAK SW RIDGING OVR WY. SFC HAS A WEAK BROAD AREA OF
HIGH P ACROSS THE INTERMOUNTAIN WEST...WITH A WEAK TROF/DEVELOPING
WEAK FRONT FROM CNTRL MT...SW TO SERN OR.

SHOWERS MOSTLY ENDING THIS MORNING EXCEPT FOR SMALL CHANCES REMAINING
PRIMARILY OVR THE MOUNTAINS AND NW WY AS A SMALL UPR WAVE BRUSHES
THE REGION. OTHERWISE...INFLUENCES FROM THE UPSTREAM TROF/CLOSED LOW
SYSTEM PUSHES THE WEAK RIDGE EAST...WHILE DIVERGENT UPR SWRLY FLOW
BEGINS TO OVERTAKE THE FA FROM THE WEST WHILE A MODEST EMBEDDED SW
MOVES THRU THIS FLOW ACROSS THE WRN FA IN THE AFTERNOON...CATCHING
UP WITH THIS MORNINGS UPR WAVE...AND HELPING TO INITIATE SHOWERS AND
THUNDERSTORMS...ESPECIALLY W OF THE DIVIDE...ESPECIALLY ACROSS SW
WY. INCREASINGLY DEEP AND UNIDIRECTIONAL FLOW OUT OF THE SOUTHWEST
WILL LIKELY CREATE A MESO-LOW AND CONVERGENCE ZONE FROM THE SOUTH
PASS AREA...EASTERN FREMONT COUNTY...AND INTO AT LEAST WRN NATRONA
COUNTY. GENERALLY...MORE ISOLATED STORMS EXPECTED E OF THE DIVIDE.
HOWEVER...ANY STORMS NEAR/OVR THIS CONVERGENCE ZONE MAY BE SOMEWHAT
STRONGER THAN MOST BY EVENING...OFFERING UP HALF INCH TO THREE
QUARTER INCH HAIL IF/WHEN THEY FIRE. CONVECTION WILL DECREASE IN
COVERAGE OVERNIGHT...WITH A FEW BEING MOST PERSISTENT RIGHT UNDER
THE UPR WAVE AS IT MOVES QUICKLY OFF TO THE NE OVERNIGHT.

WED...UPR TROF CONTINUES TO MOVE TOWARD THE FA...WITH WEAK UP SW
RIDGE MOVING OVR WY ON THE TAILS OF THE OVERNIGHT SW TROF...AND SFC
LEE TROFFING OVR ERN WY. SOME DRY ENTRAINMENT STILL EXPECTED ACROSS
MUCH OF THE SW TO CNTRL FA...WITH ADEQUATE CAPE...UPR WIND SPEED AND
DEEP SHEAR BREAKING OUT ISOLATED TO SCATTERED TSRA ELSEWHERE. DEEP
SHEAR WILL BEGIN TO FAVOR SOME STORM ORGANIZATION...WITH ML CAPE
RISING ABOVE 500 J/JG FOR MOST AREAS...AND SB CAPE ECLIPSING 1200
J/KG IN SOME AREAS E OF THE DIVIDE. STORMS WILL BE ABLE TO ROTATE
SUSTAIN THEMSELVES BETTER WITH A SOME PRODUCING SMALL TO NEAR SEVERE
HAIL...ESPECIALLY FROM ERN FREMONT COUNTY...EWD AND INTO NATRONA AND
JOHNSON COUNTIES ALONG/NEAR/EAST OF ANOTHER DEVELOPING CONVERGENCE
ZONE. STORMS WILL ALSO MOVE AT A FASTER CLIP...20 TO 30 MPH AND
HOPEFULLY WITH SOMEWHAT LESS POTENTIAL OF
FLOODING.

THU...MAIN...BUT WEAKENING...UPR TROF MOVES INTO/ACROSS WY...WITH
UPR WINDS DECREASING IN SPEED...LOSING SOME OF THE BETTER MID/UPR
FORCING AND SHEAR PROFILES FROM THE DAY BEFORE ALONG WITH MORE DRY
AIR ENTRAINMENT. STILL...MODEST MOISTURE AND WARMTH WILL HELP TO
PRODUCE RELATIVELY GOOD CAPE...WITH DECENT MID/UPR VORTICITY
ROTATING WITHIN THE BASE OF THE UPR TROF OVR THE SWRN/SRN...TO CNTRL
AND THEN ONTO THE ERN CWA. THE SET UP WILL PRODUCE SCATTERED
SHRA/TSRA WEST AND EAST...WITH THE STRONGER MORE ROBUST STORMS OF
THE DAY OVR NATRONA AND JOHNSON COUNTIES...ESPECIALLY IN THE AREA OF
MAXIMUM LL CONVERGENCE FROM NRN TO ERN NATRONA COUNTY.
OVERNIGHT...PRECIP WILL LOSE A GOOD PORTION OF THE CONVECTIVE
COMPONENT AND BE DRIVEN BY THE DYNAMICS LEFT WITH THE UPR
TROF...WITH AREAL COVERAGE DECREASING RATHER QUICKLY AS SFC TO MID
LVL HIGH PRESSURE BUILDS IN ACROSS THE FA.

.LONG TERM...FRIDAY THROUGH TUESDAY

UPPER LOW CURRENTLY OVER FAR ERN WA/NRN ID WILL EVENTUALLY GET
KICKED SE AS CURRENT UPPER LOW NEAR THE SRN AK COAST MOVES INTO
WRN B.C. AT THE START OF THIS PERIOD. BOTH THE GFS AND ECMWF HAVE
A WEAKLY CLOSED OFF LOW OVER SWRN WY AT 12Z FRIDAY WITH SURFACE
HIGH AND ASSOCIATED COLD FRONT PUSHING SOUTH...EAST OF THE DIVIDE
..AS A SHORTWAVE SKIMS THE FAR NRN HIGH PLAINS. THE COMBINATION
OF THE UPSLOPE EAST OF THE DIVIDE AND MID LEVEL LOW SHOULD PROVIDE
A RATHER WET PERIOD THROUGH THE DAY FRIDAY...ESPECIALLY ALONG AND
EAST OF THE DIVIDE. GRADUAL IMPROVEMENT LATER FRIDAY NIGHT INTO
SATURDAY MORNING AS CIRCULATION WEAKENS AND MOST LIKELY MOVES OFF
TO THE EAST OR SE. RIDGE IS THEN EXPECTED TO BUILD OVER THE AREA
THROUGH THE WEEKEND WITH CONSIDERABLY WARMER TEMPERATURES. THE GFS
HAS MORE MOISTURE AND WEAK RIPPLES UNDERNEATH THE BUILDING HIGH
AND THUS MUCH MORE AFTERNOON AND EVENING CONVECTION. MOST OF THE
CONVECTION SHOULD BE OVER THE MOUNTAINS AND FORECAST INDICATES
THIS FOR NOW. EARLY NEXT WEEK...AN UPPER LOW CURRENTLY NEAR
40N/150W IS KICKED EWD BY A PIECE OF ENERGY THAT COMES OFF OF ERN
ASIA AND MOVES ACROSS THE PACIFIC. THIS UPPER LOW IS FORECAST TO
MOVE INTO THE NRN CA/OREGON AREA EARLY MONDAY AND THEN SLOW DOWN
AS IT MOVES INTO THE FAR NRN ROCKIES BEFORE STALLING OUT INTO
MIDWEEK. POTENTIAL FOR INCREASING THUNDERSTORM CHANCES EXIST IN
OUR NWRN CORNER WITH POTENTIAL COLD FRONT LYING IN THE AREA
COMBINED WITH AFTERNOON HEATING AND JET STREAK EARLY NEXT WEEK.
SOME STRONG STORMS COULD CERTAINLY DEVELOP IN THIS AREA IN THIS
FAVORED PATTERN SO WITH TIME WE'LL JUST HAVE TO SEE HOW THE DETAILS
WORK OUT. FOR NOW...ANOTHER UNSETTLED PERIOD TO START THE MEDIUM
RANGE PERIOD...FOLLOWED BY A WARMER WEEKEND WITH MOST
SHOWERS/TSTMS IN THE MTNS FOLLOWED BY A POTENTIAL INCREASE IN
TSTMS IN THE W/NW SECTIONS MONDAY INTO TUESDAY WITH APPROACHING
COLD FRONT AND UPPER TROUGH. CONTINUED WARM EAST OF THE DIVIDE
WITH SOME COOLING IN THE FAR WEST/NW.

.AVIATION.../18Z ISSUANCE/

SCT SHRA/ISOLD TSRA FROM SW INTO CENTRAL WYOMING TUESDAY AFTN/EVE
WITH MOST THUNDERSTORM ACTIVITY ACROSS THE SOUTHERN HALF OF
WYOMING. SHOWERS WILL LINGER ACROSS CENTRAL WYOMING PAST 06Z
TUESDAY WHILE THE WEST WILL PARTIALLY CLEAR WITH PATCHY FOG
REDEVELOPING EARLY TUESDAY MORNING.

.FIRE WEATHER...

FIRE DANGER LOW AND WILL REMAIN LOW THROUGH MOST OF
THE WORK WEEK. SEASONALLY COOL TO WARM TEMPERATURES WILL COMBINE
WITH RELATIVELY MOIST ATMOSPHERIC CONDITIONS TO PRODUCE DECENT
CHANCES FOR SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING.
LIGHTNING AND STORM SPECIFIC GUSTY WINDS WILL BE THE MAIN THREAT.
GENERALLY TOO...SMOKE DISPERSAL EACH DAY...EXCEPT FOR SHORT PERIODS
IN THE VERY EARLY MORNING HOURS...WILL BE GOOD TO EXCELLENT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT
WYZ005>011-019-020-022.

&&

SHORT TERM...BRAUN
LONG TERM...SKRBAC
AVIATION...ALLEN
FIRE WEATHER...BRAUN
Hazardous weather outlook, May 26, 5:00 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT TUE MAY 26 2015

WYZ001>020-022>030-271200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT TUE MAY 26 2015

...FLOOD WARNING FOR THE POWDER RIVER IN EASTERN JOHNSON COUNTY AND
A FLOOD ADVISORY FOR THE BIGHORN RIVER IN WASHAKIE COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNING FOR THE POWDER RIVER ACROSS JOHNSON COUNTY AND A
FLOOD ADVISORY FOR THE THE BIGHORN RIVER IN WASHAKIE COUNTY TODAY.
PLEASE SEE FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION.
OTHERWISE...ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING. A FEW STRONGER STORMS WITH SMALL HAIL POSSIBLE ACROSS
EASTERN AND SOUTHERN FREMONT COUNTY...EAST INTO NATRONA COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY THROUGH FRIDAY...ISOLATED TO SCATTERED THUNDERSTORMS
EACH AFTERNOON AND EVENING. STRONGER STORMS WILL PRODUCE LOCALLY
HEAVY RAIN AND HAIL.

SATURDAY AND SUNDAY...ISOLATED MAINLY MOUNTAIN THUNDERSTORMS EACH
AFTERNOON AND EARLY EVENING.

MONDAY...A FEW STRONGER THUNDERSTORMS POSSIBLE IN THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT...HAIL OVER A HALF AN INCH IN DIAMETER
AND RAINFALL OVER ONE HALF INCH. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, May 26, 12:35 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1235 PM MDT TUE MAY 26 2015

WYZ020-022-261930-
CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY-
1235 PM MDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 130
PM MDT...

AT 1234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RED BUTTES VILLAGE...WHICH IS 8 MILES WEST
OF CASPER...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 220 MILE MARKER 110 AROUND 1245 PM MDT.
RED BUTTES VILLAGE AROUND 1250 PM MDT.
PARADISE VALLEY AROUND 100 PM MDT.
MILLS AROUND 105 PM MDT.
CENTRAL WYOMING FAIRGROUNDS AROUND 110 PM MDT.
JCT I25 AND HWY 20 AND CASPER EVENTS CENTER AROUND 115 PM MDT.
HOGADON SKI AREA AND CASPER AROUND 120 PM MDT.
BEARTRAP MEADOWS COUNTY PARK AND EASTRIDGE MALL AROUND 130 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 183 AND
198.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4296 10625 4266 10621 4270 10659 4289 10659
TIME...MOT...LOC 1835Z 273DEG 8KT 4279 10647

C. BAKER
Special weather statement, May 26, 12:45 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1245 PM MDT TUE MAY 26 2015

WYZ005>009-011-020-261930-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NATRONA
COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS
WY-SOUTHEAST BIG HORN BASIN WY-SOUTHEAST JOHNSON COUNTY WY-SOUTHWEST
BIG HORN BASIN WY-
1245 PM MDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON...
SOUTHEASTERN WASHAKIE...SOUTHEASTERN HOT SPRINGS...NORTHWESTERN
NATRONA AND EXTREME NORTHEASTERN FREMONT COUNTIES UNTIL 130 PM MDT...

AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF
STATE HWY 172 MILE MARKER 10 TO 5 MILES NORTHEAST OF RED WALL...AND
MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND PERIODS OF HEAVY RAIN CAN BE
EXPECTED WITH THESE STORMS. IN ADDITION...EXPECT RISING CREEKS AND
DRY WASHES OVER THE NEXT SEVERAL HOURS.

THESE STORMS WILL BE NEAR...
HOLE IN THE WALL AROUND 130 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4365 10787 4368 10744 4354 10678 4342 10682
      4353 10797
TIME...MOT...LOC 1843Z 247DEG 7KT 4355 10786 4346 10683

ALLEN
Special weather statement, May 26, 12:53 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1253 PM MDT TUE MAY 26 2015

WYZ005>007-261930-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN
WY-SOUTHWEST BIG HORN BASIN WY-
1253 PM MDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE AND CENTRAL HOT
SPRINGS COUNTIES UNTIL 130 PM MDT...

AT 1251 PM MDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GOOSEBERRY CREEK TO 6 MILES SOUTH OF HWY JCT 170
AND 120...AND MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS A HISTORY OF PRODUCING A FUNNEL CLOUD...NO TOUCHDOWNS
ARE EXPECTED WITH THESE STORMS...YOU MAY EXPECT HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
STATE HWY 171...HWY JCT 431 AND 120 AND STATE HWY 431 MILE MARKER 30
AROUND 100 PM MDT.
STATE HWY 120 MILE MARKER 30 AROUND 105 PM MDT.
STATE HWY 120 MILE MARKER 20 AROUND 110 PM MDT.
STATE HWY 120 MILE MARKER 10 AND HWY JCT 171 AND 120 AROUND 115 PM
MDT.
SAND DRAW RD AND HWY JCT 170 AND 120 AROUND 120 PM MDT.
THERMOPOLIS...HOT SPRINGS COUNTY FAIRGROUNDS...HOT SPRINGS STATE
PARK...LOWER COTTONWOOD CREEK RD AND STATE HWY 431 MILE MARKER 20
AROUND 130 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4408 10833 4359 10810 4354 10857 4400 10880
TIME...MOT...LOC 1852Z 242DEG 9KT 4401 10866 4362 10839

ALLEN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:41 PM MDTAreal Flood AdvisoryRIWWashakie23 hr
May 26, 12:35 PM MDTSpecial Weather StatementRIWNatrona55 min
May 26, 12:45 PM MDTSpecial Weather StatementRIWWashakie45 min
May 26, 12:53 PM MDTSpecial Weather StatementRIWHot Springs37 min
May 26, 1:06 PM MDTFlash Flood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Sweetwater and 1 more9 hr
May 26, 2:39 PM MDTSpecial Weather StatementRIWHot Springs36 min
May 26, 4:35 PM MDTAreal Flood AdvisoryRIWSweetwater3 hr
May 26, 5:28 PM MDTSpecial Weather StatementRIWFremont47 min

Nearby

Flash Flood Warnings in Wyoming, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.